Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 10, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 28, 2014, 4:32 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 28, 2014, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 4:32 AM CST (10:32 UTC)
- In effect from
- Jan 28, 2014, 12:00 PM CST
- Expired
- Jan 29, 2014, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS43 KMPX 281032 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 AM CST TUE JAN 28 2014 ...DANGEROUS WIND CHILLS EXPECTED THROUGH WEDNESDAY MORNING... .A WIND CHILL WARNING REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN THROUGH NOON AS WIND CHILL VALUES CONTINUE TO RANGE BETWEEN 35 AND 45 DEGREES BELOW ZERO. FOR THIS AFTERNOON INTO WEDNESDAY MORNING...A WIND CHILL ADVISORY IS IN EFFECT AS WIND CHILL VALUES WILL CONTINUE TO RANGE BETWEEN 25 AND 35 DEGREES BELOW ZERO. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281845- /O.NEW.KMPX.WC.Y.0010.140128T1800Z-140129T1500Z/ /O.CON.KMPX.WC.W.0004.000000T0000Z-140128T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 432 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST WEDNESDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS...35 TO 45 BELOW ZERO THROUGH NOON TODAY AND 25 TO 35 BELOW ZERO THIS AFTERNOON INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
925 WWUS43 KMPX 281759 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1159 AM CST TUE JAN 28 2014 ...COLD WIND CHILLS EXPECTED THROUGH WEDNESDAY MORNING... THIS AFTERNOON INTO WEDNESDAY MORNING...A WIND CHILL ADVISORY IS IN EFFECT AS WIND CHILL VALUES WILL CONTINUE TO RANGE BETWEEN 25 AND 30 DEGREES BELOW ZERO. MNZ041>045-047>053-055>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-290200- /O.CAN.KMPX.WC.W.0004.000000T0000Z-140128T1800Z/ /O.CON.KMPX.WC.Y.0010.140128T1800Z-140129T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1159 AM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY IF YOU VENTURE OUTDOORS. && $$ MNZ054-064-281900- /O.CAN.KMPX.WC.W.0004.000000T0000Z-140128T1800Z/ /O.CAN.KMPX.WC.Y.0010.140128T1800Z-140129T1500Z/ LAC QUI PARLE-YELLOW MEDICINE- INCLUDING THE CITIES OF...MADISON...GRANITE FALLS 1159 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL WARNING. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WINDS ARE DECREASING ACROSS WESTERN MN....AND SLIGHTLY MORE MILD AIR IS MOVING ACROSS THE REGION $$ JRB
481 WWUS43 KMPX 281804 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1204 PM CST TUE JAN 28 2014 ...COLD WIND CHILLS EXPECTED THROUGH WEDNESDAY MORNING... .THIS AFTERNOON INTO WEDNESDAY MORNING...A WIND CHILL ADVISORY IS IN EFFECT AS WIND CHILL VALUES WILL CONTINUE TO RANGE BETWEEN 25 AND 30 DEGREES BELOW ZERO. MNZ041>045-047>053-055>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-290215- /O.CON.KMPX.WC.Y.0010.000000T0000Z-140129T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1204 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY IF YOU VENTURE OUTDOORS. && $$ JRB
479 WWUS43 KMPX 290206 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 806 PM CST TUE JAN 28 2014 ...COLD WIND CHILLS EXPECTED THROUGH WEDNESDAY MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY AS WIND CHILL VALUES OF AROUND 25 BELOW CONTINUE. MNZ073-074-082-091-092-290315- /O.CAN.KMPX.WC.Y.0010.000000T0000Z-140129T1500Z/ REDWOOD-BROWN-WATONWAN-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... FAIRMONT...BLUE EARTH 806 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. $$ MNZ041>045-047>053-055>063-065>070-075>078-083>085-093-WIZ014>016- 023>028-291100- /O.CON.KMPX.WC.Y.0010.000000T0000Z-140129T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH- WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR... FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...ALBERT LEA... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 806 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WIND CHILL VALUES...AROUND 25 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY IF YOU VENTURE OUTDOORS. && $$ BORGHOFF
920 WWUS43 KMPX 290942 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 342 AM CST WED JAN 29 2014 ...COLD WIND CHILL VALUES IMPROVING THIS MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING AS WIND CHILL VALUES OF AROUND 25 BELOW ZERO CONTINUE. MNZ041>045-047>053-055>063-065>070-075>078-083>085-093-WIZ014>016- 023>028-291500- /O.CON.KMPX.WC.Y.0010.000000T0000Z-140129T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH- WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR... FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...ALBERT LEA... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 342 AM CST WED JAN 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...AROUND 25 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY IF YOU VENTURE OUTDOORS. && $$ JLT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 4:05 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 28, 4:05 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CST TUE JAN 28 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 405 AM CST TUE JAN 28 2014
CONCERNS TODAY AND TONIGHT CONTINUE TO BE THE HIGH AND LOW
TEMPERATURE FORECASTS. HIGHS ON MONDAY WERE A FEW DEGREES WARMER
THAN ANTICIPATED. ALTHOUGH TEMPERATURES DECLINED RATHER QUICKLY
MONDAY EVENING TO 15 TO AT LEAST 25 DEGREES BELOW ZERO...WE
ACTUALLY WARMED SOME DURING THE MIDDLE OF THE NIGHT IN MANY
LOCATIONS AS THE LOW LEVEL FLOW BECAME MORE WEST-SOUTHWEST AHEAD
OF A SURFACE TROUGH. TEMPERATURES ARE BEGINNING TO TREND BACK
DOWNWARD EARLY THIS MORNING IN THE WAKE OF THIS FEATURE. FOR
TODAY...STARTED ONCE AGAIN WITH THE NAM MIX-DOWN FROM 925 MB WHICH
ACHIEVED THE THERMAL PATTERN EXPECTED ACROSS THE CWA. THEN BLENDED
IN THE WARMER BCCONSMOS WHICH RAISED AREAS OF WEST CENTRAL
MN...THE TWIN CITIES AND AREAS OF NW WI SOME 2 TO 3 DEGREES.
PERHAPS THIS STILL WILL NOT BE ENOUGH.
LOWS TONIGHT PROBLEMATIC AS WELL. IT/S A TWO FOLD SITUATION.
FIRST THE COLD POCKET IN THE LOW LEVELS WILL BE MOVING EAST OF US
AND SECONDLY THERE WILL BE AN INCREASE IN CLOUDS ACROSS THE
NORTHEAST HALF OF THE CWA AS A SHORTWAVE DRIVES SOUTHEAST ACROSS
THE WESTERN GREAT LAKES. CEILINGS ALREADY SHOWING UP AROUND LAKE
WINNIPEG EARLY THIS MORNING. THEREFORE...KEPT LOWS ACROSS EAST
CENTRAL MN AND ALONG HIGHWAY 8 IN WEST CENTRAL WI TO NEAR 15 BELOW
ZERO. FIVE TO 10 BELOW WILL BE COMMON ELSEWHERE WITH THE EXCEPTION
OF WEST CENTRAL AND SOUTHWEST MN. THESE AREAS WILL SEE WARMING
DURING THE NIGHT AS SOUTHWEST WINDS INCREASE AHEAD OF A WARM FRONT
IN THE DAKOTAS. LOWS IN THE WEST AND SOUTHWEST ARE EXPECTED TO BE
AROUND 5 BELOW EARLY WITH TEMPERATURES RISING TO 5 TO 10 ABOVE BY
DAYBREAK WEDNESDAY.
AS FOR HEADLINES...THE WIND CHILL WARNING THROUGH NOON STILL
LOOKS FINE AS TEMPERATURES DROP THROUGH DAYBREAK. WIND CHILL
VALUES FROM 35 TO 45 BELOW ZERO WILL BE COMMON. THE DECISION WAS
MADE TO ISSUE A WIND CHILL ADVISORY FOR THIS AFTERNOON THROUGH 9
AM ON WEDNESDAY. WIND CHILL VALUES IN THE ADVISORY AREA WILL BE
FROM AROUND 25 TO NEAR 35 BELOW ZERO.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 405 AM CST TUE JAN 28 2014
THE GENERAL EVOLUTION OF THE WEATHER PATTERN WITH THE MODELS HAS NOT
CHANGED MUCH...AS THE FLOW STILL LOOKS TO COME SLIGHTLY LESS
AMPLIFIED. SO STILL LOOKS GOOD TO KICK THE AROUND 25 DEGREE BELOW
NORMAL AIR OUT...THOUGH IT WILL JUST BE REPLACED BY AIR THAT IS MORE
IN THE NEIGHBORHOOD OF 15 DEGREES BELOW NORMAL. ABOUT THE ONLY
NOTICEABLE CHANGE IN THE MODELS IN THE LAST 24 HOURS IS BETTER
AGREEMENT ON LIGHT SNOW WEDNESDAY NIGHT/THURSDAY MORNING AND THE
POTENTIAL RETURN OF SNOW FOR SATURDAY.
LOOKING QUICKLY AT TEMPERATURES...OUR BRIEF FORAY INTO NEAR NORMAL
TERRITORY FOR HIGHS WEDNESDAY STILL LOOKS ON TRACK AS WE SEE H85
TEMPS WARM CLOSE TO 0C OUT AHEAD OF THE NEXT ARCTIC BOUNDARY TO
SWEEP THROUGH THE AREA. 28.00 ECMWF CAME IN LINE WITH THE GOING
FORECAST...SO MADE FEW CHANGES TO IT. BEHIND THE COLD FRONT...H85
TEMPS FALL BACK TO AROUND -20C BY THURSDAY AFTERNOON...AND BOTH THE
GFS/ECMWF SAY THAT WE WON/T EVEN SEE A -10C AT H85 ALL THE WAY OUT
FOR THE NEXT WEEK. ONLY CHANGE SEEN WITH TEMPERATURES WAS TO WARM
LOWS SOME WEDNESDAY NIGHT AND HIGHS ON THURSDAY. THIS IS MAINLY
BECAUSE THE COLD AIR IS A LITTLE SLOWER IN GETTING HERE WEDNESDAY
NIGHT. WE STILL LOOK TO GOOD SIDEWAYS WITH TEMPERATURES ON
THURSDAY...BUT WE WILL BE GOING SIDEWAYS FROM A SLIGHTLY HIGHER
STARTING POINT. AFTER THAT FRIDAY INTO THE WEEKEND WILL FEATURE
HIGHS IN THE SINGLE DIGITS AND TEENS ABOVE ZERO WITH LOWS IN THE
SINGLE DIGITS AND TEENS BELOW ZERO.
BIG CHANGES WERE MADE IN THE POP FORECAST FOR WEDNESDAY NIGHT INTO
THURSDAY MORNING...WHERE LIKLIES ARE NOW POSTED FOR SOUTH CENTRAL
MN. THE WAVE ASSOCIATED WITH THIS IS CURRENTLY OUT OVER THE NRN PAC.
AS WEDNESDAY APPROACHES...THIS WAVE AND AN ATTENDANT JET STREAK WILL
BE COMING OUT OF THE ROCKIES AND HEADING FOR THE VICINITY OF IOWA
THURSDAY MORNING. AT THE MOMENT...WE ARE AGAIN SEEING AN NCEP VS.
NON-NCEP CAMP IN THE MODELS. NCEP MODELS /ESPECIALLY THE NAM/ ARE
DISPLACED A BIT FARTHER NORTH WITH THE JET AND ITS SHORT WAVE
WEDNESDAY NIGHT/THURSDAY MORNING...WITH SNOW SPREADING ACROSS THE
MAJORITY OF THE FORECAST AREA. THE NON-NCEP MODELS LOOK
SIMILAR...BUT RATHER THAN TAKING THE PV FEATURE MORE UP TOWARD THE
MN/IA BORDER...THEY TAKE IT CLOSER TO THE MN/IA BORDER. VERIFICATION
THIS WINTER HAS SHOWN THAT WHEN MODELS SPLIT THEMSELVES UP INTO TWO
CAMPS LIKE THIS...IT IS USUALLY BEST TO GO WITH THE NON-NCEP
CAMP...AND THAT WAS WHAT WAS DONE. THIS RESULTED IN A STRIP OF 70
POPS BEING SPREAD ACROSS THE SRN TWO TIERS OF COUNTIES IN MN...WHERE
1-2 INCHES OF SNOW IS CURRENTLY FORECAST.
FOR SNOWFALL THIS WEEKEND...THE QUESTION BECOMES HOW MUCH PHASING DO
WE SEE BETWEEN A NRN STREAM WAVE THAT WILL BE ROTATING AROUND THE
HUDSON BAY TROUGH AND A SRN STREAM WAVE COMING OUT OF THE CENTRAL
ROCKIES. THE MOST AGGRESSIVE PHASER IS THE ECMWF...WHICH SHOWS THE
PHASING HAPPENING NEAR THE QUAD CITIES. AS A RESULT OF THIS
PHASING...THE ECMWF IS MUCH DEEPER WITH A SFC LOW TRACKING FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES...WITH A HEALTHY INVERTED TROUGH
BRINGING A GOOD BOUT OF LIGHT SNOW TO MUCH OF THE AREA. THE GEM/GFS
ARE NOT AS AGGRESSIVE WITH THE PHASING AND INSTEAD JUST SHOW THE FAR
SOUTHEAST CWA GETTING GRAZED BY SOME SNOW HEADING MORE INTO THE
GREAT LAKES. SINCE THE GFS/GEM MOST RESEMBLE THE PREVIOUS
FORECAST...THIS FORECAST IS TRENDED THAT DIRECTION...AS THE BLENDING
PROCEDURE USED IN THE EXTENDED INCLUDES A 50 PERCENT WEIGHTING TO
THE PREVIOUS FORECAST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1040 PM CST MON JAN 27 2014
VFR CONDS AT ALL TERMINALS WITH SKC CONDS OVERNIGHT. HIGH
PRES WITH FEW...MAYBE SCT...HIGH CI CLOUDS FOR TUE. W WINDS
DIMINISH TO 6-9 KT OVERNIGHT THEN INCRS TO 10-14 KT TMRW.
KMSP...VFR WITH NO ISSUES EXPECTED. W WINDS ARND 8 KT OVERNIGHT
INCRS TO ARND 12 KT TMRW.
/OUTLOOK FOR KMSP/
WED...VFR. SLGT CHC MVFR -SN WED NIGHT. WINDS SW 10-15 KTS.
THU...VFR. WINDS NW 10-15 KTS.
FRI...VFR. WINDS WSW 5 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL WARNING UNTIL NOON CST TODAY FOR MNZ041>045-047>070-
073>078-082>085-091>093.
WIND CHILL ADVISORY FROM NOON TODAY TO 9 AM CST WEDNESDAY FOR
MNZ041>045-047>070-073>078-082>085-091>093.
WI...WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ014>016-023>028.
WIND CHILL ADVISORY FROM NOON TODAY TO 9 AM CST WEDNESDAY FOR
WIZ014>016-023>028.
&&
SHORT TERM...RAH
LONG TERM...MPG
AVIATION...JPCHazardous weather outlook, Jan 27, 10:26 AM CST, 18 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1026 AM CST MON JAN 27 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1026 AM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT BLUSTERY NORTHWEST WINDS WILL CONTINUE TO LEAD TO PATCHY BLOWING AND DRIFTING SNOW TODAY ACROSS WESTERN AND SOUTHERN MINNESOTA. DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED TODAY AND TONIGHT. VALUES WILL RANGE FROM 30 BELOW TO 40 BELOW THIS AFTERNOON...AND FALL BACK TO 35 BELOW TO 50 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILL VALUES OF BETWEEN 35 BELOW AND 50 BELOW ZERO WILL CONTINUE INTO TUESDAY MORNING. WIND CHILLS TUESDAY AFTERNOON AND TUESDAY NIGHT...THOUGH WARMER...ARE STILL EXPECTED TO RANGE BETWEEN 20 BELOW AND 35 BELOW ZERO INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.